MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 3-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 3-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z452G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Evaluation: the device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.An opened box and unopened samples of product were returned for analysis.The issue sample was not received for evaluation.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area of needles were as expected.The sutures were dispensed without problems and examined along the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile force was above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no suture breakage was found on the sutures and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that an animal underwent a cat spaying procedure on (b)(6) 2018 and a suture was used.After surgery, the animal was x-rayed and found that the suture had broken in the middle.The knots were intact but the middle of the suture line was broken.

Brand Name
PDSII VIO 27IN 3-0 S/A FS-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8073936
Report Number2210968-2018-77111
Device Sequence Number19265709
Product Code NEW
UDI-Device Identifier10705031218703
UDI-Public10705031218703
Combination Product (Y/N)N
Initial Reporter StateIA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberZ452G
Device Lot NumberMC5014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date11/15/2018
Patient Sequence Number1